Flumazenil

Discussion in 'Treatments' started by 1MW, Feb 9, 2015.

    1. AUTHOR
      AUTHOR
      1MW
      No Mood

      1MW Member

      Tinnitus Since:
      2008 but cured and relapsed from benzos
      Cause of Tinnitus:
      ssnhl/benzos/unknown
      @linearb are you chronic benzos abuser ?
       
    2. linearb
      Psychedelic

      linearb Member Benefactor Hall of Fame

      Location:
      temporarily banished from this plane of existence.
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      karma
      i didn't really abuse them but i was prescribed Klonopin for ~6 years, then after I'd been off for about a year I ended up in a rough spot, and back on them, followed by another slow taper. And, I don't think benzos care if you were taking them prescribed, or not, bottom line is that I ate a ton of them over a decade and I'm paying a price for it.
       
      • Agree Agree x 1
    3. AUTHOR
      AUTHOR
      1MW
      No Mood

      1MW Member

      Tinnitus Since:
      2008 but cured and relapsed from benzos
      Cause of Tinnitus:
      ssnhl/benzos/unknown
      Your T is benzos induced ? It seems very long 6 years to take benzos.
       
    4. linearb
      Psychedelic

      linearb Member Benefactor Hall of Fame

      Location:
      temporarily banished from this plane of existence.
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      karma
      it's definitely not entirely benzo induced, no.

      Some people take benzos for decades and decades...
       
    5. Nonna
      Moonlighting

      Nonna Member

      Tinnitus Since:
      1/17/16
      Cause of Tinnitus:
      guess
      What is RTG?
       
    6. Ian Dennis
      Angry

      Ian Dennis Member

      Tinnitus Since:
      2009
      Cause of Tinnitus:
      Medication
      I was offered a flumazenil IV treatment for benzos discontinuation. I do have insomnia and recurring tinnitus, what should I'll be aware of this outpatient treatment?
       
    7. linearb
      Psychedelic

      linearb Member Benefactor Hall of Fame

      Location:
      temporarily banished from this plane of existence.
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      karma
      I'd say be aware that it's a highly experimental idea for which no well-studied single protocol exists. If you're doing this at a Coleman clinic, then I'd also be aware that lots of people in the benzo recovery world have accused them of being money driven and not very good at what they do (search for "coleman" on benzobuddies.org for various anecdotes).

      That said, some people certainly claim to have had some success with this. By the time I tried flumazenil I'd been off benzos for years, and I only took it sublingually -- so, IV and earlier on, it certainly could benefit you in a way it did not me...
       
    8. Ian Dennis
      Angry

      Ian Dennis Member

      Tinnitus Since:
      2009
      Cause of Tinnitus:
      Medication
      Thank you linearb. I am from Australia and this experimental treatment was offer to me in one of the clinic locally without much experience. I am not responding well to any medications including benzos so it looks like it is my last option. My receptors needs a serious detox from all the toxins mostly from various benzodiazepines and Z hypnotic I used for sleeping in past 3 years. Nothing works for me any more
      If I do take this treatment with Flumazenil IV, what kind of specific side effects can I expect and long this treatment might last. I do not feel well anyway, what else can be worse?
       
    9. linearb
      Psychedelic

      linearb Member Benefactor Hall of Fame

      Location:
      temporarily banished from this plane of existence.
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      karma
      I really have no idea, hopefully the clinic doctors can provide some insight here.

      I don't think I've ever read about someone being long-term harmed by flumazenil, so if you do experience negative effects I would expect them to be short term. But, I am not a doctor...
       
    10. Star64
      Kick ass

      Star64 Member

      Location:
      Melbourne Australia
      Tinnitus Since:
      2001
      Cause of Tinnitus:
      Noise induced
      @linearb I have been told I can try an IV infusion of flumazenil to come off the last 6mg of diazeam I am taking as I am still having break through symptoms such as burning in my chest area, nightmares and bad rebound anxiety. My tinnitus is also very loud. I have been told that this drug resets your gaba receptors and can stop withdrawal symtoms. Have you any experience or knowledge of this drug helping withdrawal related increased tinnitus. If it resets receptors I thought it might stop the tinnitus as mine only got loud during withdrawal

      @linearb sorry I just noticed someone already asked you these questions years ago...
       
    11. grate_biff
      Alone

      grate_biff Member Benefactor

      Location:
      Oslo, Norway
      Tinnitus Since:
      09/2014
      Cause of Tinnitus:
      Acoustic trauma, benzo/mirtazapine withdrawal, or combo!
      I have enquired about this (Flumazenil) on multiple levels here in Norway. Nobody has even heard of it.
      Read a few stories though of people trying to ease their benzo withdrawal with it. Not too many success stories. Most say it didnĀ“t work. It should in theory. Wikipedia says it does. What to think?
       

Share This Page